What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 3:00 PM EST, 2 hours earlier.
Area forecast discussion, Jun 12, 3:00 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service State College PA
400 PM EDT Mon Jun 12 2023
.SYNOPSIS...
A cold front moving just east of the RT 219 corridor in West-
Central PA late this afternoon will briefly slow this evening
and help to maintain a large area of showers along with a few
thunderstorms. The showers will end in all areas by around
midnight tonight.
A deepening upper low will become cut-off and drift slowly
east over the Great Lakes through late this week, keeping the
weather unsettled and temperatures cooler than normal.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
Sfc cold front seen nicely on radar and the regional obs this
mid afternoon hour. The boundary extended from just east of the
RT 219 corridor in NW PA and was pushing just east of the I-99
corridor in South-Central PA.
Look for another 3-5 hour period of rain across the eastern half
of the CWA with likely another inch or so of rain across the
area east of the Mid and Lower Susq, while an additional 0.25
inch or less falls west of the Susq Mainstem.
Sfc based CAPE between 1000-1500 J/KG, moderate llvl (and deep
layer bulk shear over 30 kts) has provided ample EHI for
one or two rotating low-topped mini supercells over the past few
hours. Cyclic nature to one, tornado warned storm has kept us
(and storm chasers) quite busy with monitoring and issuing
Special Weather Statements for this storm, with others likely to
tap some of the llvl instability and enhanced envir horizontal
vorticity over this region, leading to rotating updrafts and
potential localized gusty winds and a low prob for a weak
tornado through 23Z.
Afterward, a period of of moderately gusty WNW winds will
maintain low clouds and some drizzle and fog on the windward
side and tops of the ridges.
Overnight, enough stratocu clouds and light to moderate wind
will prevent anything more than patchy light valley fog from
forming.
Min temps will vary from the mid and upper 40s across the
northern and western Mtns to the low 50s in the SE valleys.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH WEDNESDAY/...
A cut-off upper low will crawl across the Lower Great Lakes
over the next few days. The base of the upper low will remain to
the northwest of PA into the middle of the week, perhaps
finally shifting east by Wednesday.
The old, occluded surface low will make another loop through the
Great Lakes on Tuesday before moving back over our region on
Tuesday night into Wednesday.
This will bring another good chance for showers and storms, esp
for the NW half or more of the CWA. The rainfall will not be
heavy, but enough instability is generated during the daytimes
that thunder is a possibility. Temperatures should remain 5-10F
cooler than normal maxes until later this week when we get back
near normal, and overnight temps will be near to just slightly
below normals for the balance of the week.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Disturbances rotating around an upper level low over the central
Great Lakes will keep a chance of chance of some showers and
even a thunderstorm at times across the region into Friday.
The upper level low will be slow to move out.
Temperatures will average a little below normal, given the
airmass source and cloud cover.
Improving conditions for Saturday, but an occluded front will
move into the area by Sunday. This will bring a chance of
showers back to the area by then.
This system will likely result in low pressure developing
off the mid Atlantic coast by early next week. The mean upper
level ridge will remain well to the west, so not seeing any
extended hot weather.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
High probability of IFR conds will continue along and to the
west of a JST/FIG/BFD line through this evening, with
restrictions continuing for the next several hours in rain of
varying intensity over and to the east of the Susq Valley.
Gradually improving conditions will occur across the region
overnight with mainly VFR on Tuesday, except for some morning
MVFR at KJST and KBFD.
Outlook...
Tue-Wed...Higher likelihood of SHRA and TSRA, esp. Mon/Wed.
Thurs-Fri...Mainly VFR. Isolated afternoon showers possible
across mainly the northern half of CPA.
Sat...Mainly dry.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Dangelo/Banghoff
LONG TERM...Martin
AVIATION...Lambert/NPB
Hazardous weather outlook, Jun 12, 11:24 AM EST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1224 PM EDT Mon Jun 12 2023
PAZ004>006-010>012-017>019-024>027-033>036-045-131630-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Somerset-Bedford-Fulton-Franklin-Southern Clinton-
1224 PM EDT Mon Jun 12 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ028-037-041-042-046-049>053-056>059-063>066-131630-
Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1224 PM EDT Mon Jun 12 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A few strong thunderstorms with briefly heavy rain, gusty winds and
small hail are possible this afternoon. Isolated flooding is possible
if multiple thunderstorms move over the same locales.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Lambert
In the hours before
Special weather statement, Jun 12, 12:16 PM EST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service State College PA
116 PM EDT Mon Jun 12 2023
PAZ057-065-066-121800-
York PA-Lancaster PA-Dauphin PA-
116 PM EDT Mon Jun 12 2023
...A GUSTY SHOWER WILL IMPACT WEST CENTRAL LANCASTER...SOUTH CENTRAL
DAUPHIN AND NORTHWESTERN YORK COUNTIES THROUGH 200 PM EDT...
At 116 PM EDT, Doppler radar was tracking a gusty shower over
Weigelstown, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
York, Weigelstown, Elizabethtown, Middletown, Steelton, Shiloh, West
York, Valley Green, Bressler-Enhaut-Oberlin, Manchester, Emigsville,
Highspire, Dover, North York, Mount Wolf, Bainbridge, Royalton,
Goldsboro, York Haven and Lewisberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3994 7677 3993 7685 3997 7694 4025 7684
4017 7661
TIME...MOT...LOC 1716Z 199DEG 24KT 4002 7682
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Jun 12, 12:47 PM EST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service State College PA
147 PM EDT Mon Jun 12 2023
PAZ057-059-121830-
Lebanon PA-Dauphin PA-
147 PM EDT Mon Jun 12 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAUPHIN AND
SOUTHWESTERN LEBANON COUNTIES THROUGH 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middletown, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hershey, Middletown, Palmyra, Hummelstown, Rutherford, Skyline View,
Campbelltown, Hershey Park and Penn State College Of Medicine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4023 7677 4039 7670 4029 7646 4019 7660
4017 7663
TIME...MOT...LOC 1747Z 209DEG 22KT 4018 7668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Jun 12, 1:19 PM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service State College PA
219 PM EDT Mon Jun 12 2023
PAZ059-121900-
Lebanon PA-
219 PM EDT Mon Jun 12 2023
...A GUSTY SHOWER WILL IMPACT NORTHWESTERN LEBANON COUNTY THROUGH 300
PM EDT...
At 218 PM EDT, Doppler radar was tracking a gusty shower over
Annville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Annville, Fredericksburg, Harper Tavern, Lickdale, Fort Indiantown
Gap, Jonestown and Ono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4031 7652 4036 7663 4047 7668 4052 7660
4053 7658 4056 7654 4045 7637
TIME...MOT...LOC 1818Z 212DEG 24KT 4036 7656
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Jun 12, 1:58 PM EST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service State College PA
258 PM EDT Mon Jun 12 2023
PAZ058-059-121930-
Lebanon PA-Schuylkill PA-
258 PM EDT Mon Jun 12 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SCHUYLKILL AND
NORTHWESTERN LEBANON COUNTIES THROUGH 330 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Myerstown, moving northeast at 15 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pine Grove, Tremont, Tower City, Donaldson, Harper Tavern, Lickdale,
Fort Indiantown Gap, Jonestown, Hegins, Ravine, Muir, Orwin, Newtown
and Ono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4050 7638 4049 7644 4049 7641 4048 7641
4037 7655 4040 7664 4050 7662 4052 7661
4055 7654 4058 7656 4066 7650 4066 7636
4059 7627
TIME...MOT...LOC 1857Z 208DEG 13KT 4053 7646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ColbertSpecial weather statement, Jun 12, 3:52 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service State College PA
452 PM EDT Mon Jun 12 2023
PAZ058-122130-
Schuylkill PA-
452 PM EDT Mon Jun 12 2023
...STRONG THUNDERSTORMS WILL IMPACT SCHUYLKILL COUNTY THROUGH 530 PM
EDT...
At 451 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hazleton to near Schuylkill Haven to near
Myerstown. Movement was northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pottsville, Tamaqua, Schuylkill Haven, Shenandoah, Minersville,
Mahanoy City, Frackville, St. Clair, Ashland, Orwigsburg, Mcadoo,
Port Carbon, Girardville, Hometown, Tuscarora, New Philadelphia,
Oneida, Friedensburg, Grier City-Park Crest and Marlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4070 7581 4064 7598 4057 7602 4058 7607
4053 7617 4052 7634 4080 7633 4081 7631
4089 7628 4095 7621 4090 7604 4091 7600
4081 7589 4073 7576
TIME...MOT...LOC 2051Z 223DEG 21KT 4095 7614 4063 7604 4046 7624
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Colbert